metformin

Anonymous
By Anonymous Latest Reply 2018-01-04 00:13:46 -0600
Started 2017-12-11 00:13:25 -0600

I have had diabetes type 2 for two years now. The first year and a half, everything was fine. Then suddenly my new doctor said my A1c was 10.6. She prescribed Metformin 1000mg two times a day. I thought she was supposed to start low and gradually increase. My side effects were so horrible that I only took them for three days before I was forced to stop.Nausea, diarrhea, too dizzy to stand, stomach upset, acid indigestion, bloating, gas, no appetite, pain in my back and head. I felt so bad that I couldn't function. My question is, Shouldn't my doctor have started with a low dose and increase as the weeks went along? Has anyone else had this problem?


6 replies

Just Joyce
Just Joyce 2017-12-25 19:23:40 -0600 Report

The best person to ask about starting medication at a lower dose and working towards a higher dose is your doctor. I take 500 mgs of the Extended Release with no problems at all.

Lowering your blood sugar will help because then you can take a lower dose.

Lakeland
Lakeland 2017-12-16 07:56:50 -0600 Report

metformin is a touchy drug, I had no problems with it, but my mother couldn' take it, it didn't matter what the dose was she needed to be near a bathroom,

Anonymous
Anonymous 2017-12-14 00:47:49 -0600 Report

Now my doctor has prescribed NATEGLINIDE. I haven't started it yet. Wish me luck.

B from Baltimore
B from Baltimore 2018-01-04 00:13:46 -0600 Report

Now it has been almost a month since I started Nateglinide. I have no side effects but unfortunately, my blood sugar level has been steadily rising. My average reading is around 250 now with some being over 300. I have an appointment next month with my doctor but I was wondering if I should try to find a new one.

msann
msann 2017-12-12 10:26:56 -0600 Report

hello doctor took my hubby off Metformin because it was messing with his kidneys not good for anyone raise creatin levels now he take insulin good luck

Luis65
Luis65 2017-12-12 07:12:09 -0600 Report

Yes, have you consulted with her about the problems you are having. Metformin comes in varying strengths and there is also an extended release which some find helpful. It is recommended that you take metformin with meals. I don't have the extreme symptoms you've experienced but I get the gas and diarrhea. The diarrhea is usually just in the morning and not constant all day.

Because of an earlier post by Mook96 on this subject I did a little online research. One person had relief from Metamucil. In the past I was using it daily in the morning but stopped sometime ago. So I began again just a scant ice teaspoon in a full glass of water before breakfast and the same before the evening meal. I take the metformin after I eat. After a week of this regime there is improvement- including blood glucose - YEA!

All of us diabetics have to learn how to deal with the disease, diet, activity and the medications we take. We are not cut out with a cookie cutter. If you want to live a great long life with diabetes you have to be fully involved.

Two great resources are Dr. Richard Bernstein's "Diabetbes Solution" and Gary Scheiner's "Think Like A Pancreas."
Here's the link to Mook96's thread:
http://www.diabeticconnect.com/diabetes-discu...

Next Discussion: Finding a doctor »